The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Need your help

Hello,

Hope everyone is doing well.

I already completed one year with this illness. & I have been almost 4 months with Nortriptyline:
10 mg 2 weeks
20 mg 4 weeks
30 mg 12 weeks until now… (as per doctor advise)

Still i feel dizzy and cant do alot of things like driving car, concentrate, going to my work, walking etc.

I saw little improvement on dose 30 but still i have the dizziness which i feel not comfortable with it.

Today was my appointment with my doctor from london through the phone and he gave me two options:

  • going up to 40 for two weeks then 50 and stay on 50 for a while.
    Or
  • try another medicine (but he did not mention any name)

I am very confused and did not know what to choose. When i ask him about his opinion he said i gave you these two options think and let me know…

Any advise from your experience it would be very helpful for me… thanks :pray:

2 Likes

Putting aside all the obvious statements, for instance that really your doctor should be advising you of the option he considers most likely to help you and that fact only medical people are qualified to give out such advice, whilst making your decision do bear in mind MAVers tend to be very med sensitive but you have now proved you can tolerate Nortriptyline and as 30mg is a low dose it might be worth exploring it further by increasing before changing. A higher dose may give greater improvement.

3 Likes

Hi Hope,
I agree with Helen that 30mg is a relatively small dose. I am at 75mg of Nort and feel that is exactly where I should be for me personally.

2 Likes

May I just ask the side effects of this antidepressant? I have tried before for 1 month but the dosage is very low but I felt some side effects which said to be normal ones.

1 Like

Thank you all for your advices. I may choose the option to increase the dose and i hope i get the benefit.

Regarding the side effects, it depends on the medicine for example when i used velafaxine (for me) the side effects was so bad: shacking in hands and body, headache, increased dizziness, anxiety.

With the Nortriptyline I experienced increased in MAV symptoms on every new dose (headache & dizziness)

1 Like

I’ve been thinking of you and wondering how you’ve been! I do have to agree with @Onandon03 and @Naejohn about increasing the dosage before switching. I hit my threshold with nortriptyline but I did notice some benefits from it, so I’m still currently taking it and added another medication too.

1 Like

Sounds like it is helping some, so going up may do the trick.

Just anecdotally, for me 30mg nortriptyline plus 100mg of slow release topomax (trokendi) really got me right.

1 Like